Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 232, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 26, 2011, 1:39 PM CDT for Clay County, Macon County, Trousdale County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2011, 1:39 PM CDT (18:39 UTC)
- Expired
- May 26, 2011, 2:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Clay County, TN, Macon County, TN, Trousdale County, TN
The radar
The Nashville radar (KOHX), 55 km from the middle of the area, began a volume at 18:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 377 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 298 m²/s²
- 0-3 km storm-relative helicity
- 357 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
971
WUUS54 KOHX 261839
SVROHX
TNC027-111-169-261915-
/O.NEW.KOHX.SV.W.0232.110526T1839Z-110526T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
139 PM CDT THU MAY 26 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TROUSDALE COUNTY IN MIDDLE TENNESSEE...
NORTHWESTERN CLAY COUNTY IN MIDDLE TENNESSEE...
MACON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 215 PM CDT
* AT 138 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THE STORM WAS NEAR HARTSVILLE...MOVING NORTHEAST AT 45
MPH.
* LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...
RED BOILING SPRINGS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
&&
LAT...LON 3662 8561 3634 8620 3635 8621 3650 8622
3652 8621 3653 8622 3656 8622 3663 8600
TIME...MOT...LOC 1839Z 239DEG 39KT 3640 8611
$$
191 follow-up statement
039
WWUS54 KOHX 261900
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
200 PM CDT THU MAY 26 2011
TNC169-261910-
/O.CAN.KOHX.SV.W.0232.000000T0000Z-110526T1915Z/
TROUSDALE TN-
200 PM CDT THU MAY 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR TROUSDALE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA.
LAT...LON 3646 8602 3652 8600 3654 8601 3657 8598
3663 8583 3662 8561 3643 8601
TIME...MOT...LOC 1900Z 239DEG 39KT 3652 8587
$$
TNC027-111-261915-
/O.CON.KOHX.SV.W.0232.000000T0000Z-110526T1915Z/
CLAY TN-MACON TN-
200 PM CDT THU MAY 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN MACON
AND NORTHWESTERN CLAY COUNTIES UNTIL 215 PM CDT...
AT 151 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTHEAST OF LAFAYETTE...
MOVING NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
RED BOILING SPRINGS.
LAT...LON 3646 8602 3652 8600 3654 8601 3657 8598
3663 8583 3662 8561 3643 8601
TIME...MOT...LOC 1900Z 239DEG 39KT 3652 8587
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 11:41 AM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, May 26, 11:41 AM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1141 AM CDT THU MAY 26 2011 .UPDATE...FRONT JUST EAST OF THE TN RIVER...TO CROSS THE REST OF THE CWA THIS AFTERNOON. STILL ENOUGH MOISTURE AND INSTABILITY WITH THE FROPA AND UPPER TROUGH PASSAGE TO KEEP SCATTERED TO NUMEROUS SHOWERS AND A FEW THUNDERSTORMS IN THE FORECAST. WE WILL PROBABLY BE ABLE TO TAPER DOWN POPS IN THE WEST. A FEW OF THE STORMS MAY YET BE STRONG TO BRIEFLY SEVERE...BUT GREATEST THREAT HAS MOVED TO OUR EAST. A FORECAST UPDATE WILL BE ISSUED TO ADJUST POPS...AND TEMPS WILL NEED TO BE LOWERED A FEW DEGREES FOR TODAY DUE TO MOSTLY CLOUDY SKIES. 13 && .PREV DISCUSSION... /ISSUED 529 AM CDT THU MAY 26 2011/ AVIATION 12Z DISCUSSION... FRONTAL PASSAGE TO OCCUR BETWEEN 21Z AND 00Z ACROSS THE MID STATE. ANOTHER ROUND OF SHOWERS AND TSTMS WILL BE POSSIBLE ALONG AND AHEAD OF THE BOUNDARY. RESIDUAL MOISTURE WILL REMAIN OVERNIGHT AND WILL TRANSLATE INTO LOW CIGS AND LOW VSBYS BETWEEN 06Z AND 12Z. PREV DISCUSSION... /ISSUED 401 AM CDT THU MAY 26 2011/ DISCUSSION... LINE OF SEVERE THUNDERSTORMS NOW EAST OF THE CWA...BUT ISO STORMS ALREADY REFIRING BACK TOWARD THE NORTHWEST. THESE STORMS FORMING AHEAD OF SFC/UPPER LOWS WHICH ARE CURRENTLY IN THE CENTRAL MO/IL VICINITY. SFC LOW WILL ADVANCE INTO OH BY DAYS END...WITH UPPER TROUGH CLOSE TO THE TN RIVER. THIS WILL BRING A FRONTAL BOUNDARY ACROSS THE CWA DURING THE AFTERNOON. AIRMASS AHEAD OF THESE FEATURES WILL REMAIN PLENTY UNSTABLE AND WHILE FIRST BATCH OF DEEP MOISTURE CURRENTLY MOVING OFF THE PLATEAU...SECONDARY SOURCE WILL ENTER THE AREA LATER THIS MORNING. THIS IS EXPECTED TO BRING ANOTHER ROUND OF FAIRLY WIDESPREAD SHWRS/STORMS TO THE MID-STATE TODAY...INTO EARLY TONIGHT. STORMS ARE NOT EXPECTED TO BE AS STRONG AS FIRST PASSING SQUALL LINE BUT ISO SEVERE NOT OUT OF QUESTION...ESPECIALLY THRU 21Z OR SO. UPPER TROUGH PUSHES EAST OF THE CWA TONIGHT...FOLLOWED BY FLATTENING UL FLOW FRI INTO SAT. DURING THIS TIME-FRAME...SFC BOUNDARY SETS UP WELL NORTH WHICH SHOULD KEEP STORM TRACK ACROSS OH VALLEY. AFTER THAT POINT...DRY AND WARM TREND SETS IN SUN-WED AS SFC/UPPER HIGHS DOMINATE THE SCENE. TUE NIGHT/WED HOWEVER...BACKDOOR SFC/LL FRONT WORKS DOWN ALONG THE EAST COAST WHICH WILL SPREAD SOME MOISTURE UNDER RIDGE INTO EAST TN/PLATEAU. THAT MAY ALLOW ISO STORMS TO DEVELOP WED AFTERNOON BUT OVERALL THE CWA WILL REMAIN RAINFREE THRU THIS PERIOD. && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, May 26, 5:13 AM CDT, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 513 AM CDT THU MAY 26 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-271015- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 513 AM CDT THU MAY 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... THE POSSIBILITY OF ISOLATED SEVERE THUNDERSTORMS CONTINUES TODAY... ESPECIALLY FROM NASHVILLE METRO EASTWARD. SEVERE STORMS MAY PRODUCE DAMAGING WIND AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 07
In the hours before
Local storm report, May 26, 11:45 AM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1145 AM CDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 PM TSTM WND DMG 10 ENE LINDEN 35.66N 87.68W
05/25/2011 HICKMAN TN TRAINED SPOTTER
TREES WERE BLOWN DOWN ON CANE CREEK RD NEAR
PLEASANTVILLE.
&&
TJLocal storm report, May 26, 11:57 AM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1157 AM CDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1249 AM NON-TSTM WND DMG WOODBURY 35.82N 86.07W
05/26/2011 CANNON TN LAW ENFORCEMENT
NUMEROUS TREES WERE BLOWN DOWN INCLUDING ONE ON A HOUSE
AND TWO ON CARS.
0110 AM TSTM WND DMG GAINESBORO 36.36N 85.65W
05/26/2011 JACKSON TN LAW ENFORCEMENT
SEVERAL TREES WERE BLOWN DOWN IN GAINSBORO AND POWER WAS
KNOCKED OUT.
&&
TJLocal storm report, May 26, 12:04 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
1204 PM CDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1249 AM TSTM WND DMG WOODBURY 35.82N 86.07W
05/26/2011 CANNON TN LAW ENFORCEMENT
NUMEROUS TREES WERE BLOWN DOWN INCLUDING ONE ON A HOUSE
AND TWO ON CARS.
&&
TJLocal storm report, May 26, 12:17 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1217 PM CDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM TSTM WND DMG 17 NW DOVER 36.67N 88.03W
05/25/2011 STEWART TN PARK/FOREST SRVC
SIGNIFICANT TREE DAMAGE REPORTED ON RUSHING CREEK ROAD IN
THE LAND BETWEEN THE LAKES.
&&
TJLocal storm report, May 26, 12:31 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1231 PM CDT THU MAY 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 PM TSTM WND DMG BIG SANDY 36.23N 88.09W
05/25/2011 BENTON TN POST OFFICE
SEVERAL TREES WERE BLOWN DOWN INCLUDING ONE ON A HOUSE.
&&
TJSpecial weather statement, May 26, 1:05 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 105 PM CDT THU MAY 26 2011 TNZ008-009-028>030-261900- MACON-SMITH-SUMNER-TROUSDALE-WILSON- 105 PM CDT THU MAY 26 2011 ...SIGNIFICANT WEATHER ADVISORY FOR MACON...SMITH...SUMNER... TROUSDALE AND WILSON COUNTIES... AT 100 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER GREEN HILL...OR 11 MILES SOUTHWEST OF GALLATIN...MOVING NORTHEAST AT 35 MPH. WIND GUSTS OF 40 TO 45 MPH ARE POSSIBLE WITH THIS STORM...WHICH COULD BREAK LIMBS AND DOWN SHALLOW ROOTED TREES. WIND GUSTS NEAR 35 MPH OCCURRED WITH THIS STORM WHEN IT PASSED OVER THE NATIONAL WEATHER SERVICE OFFICE AT OLD HICKORY. 19
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 9:02 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 28 min |
| May 25, 9:08 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 37 min |
| May 25, 9:20 PM CDT | Tornado Warning | OHX | Stewart | 25 min |
| May 25, 9:33 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys, Stewart | 42 min |
| May 25, 9:55 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Humphreys, Montgomery, Stewart | 35 min |
| May 25, 9:57 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys, Lewis, Perry | 33 min |
| May 25, 10:16 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys, Lewis, Perry | 29 min |
| May 25, 10:27 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Montgomery, Robertson and 1 more | 33 min |
| May 25, 10:30 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Maury, Perry, Williamson | 30 min |
| May 25, 10:46 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Perry, Wayne | 46 min |
| May 25, 10:48 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner | 27 min |
| May 25, 11:00 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Maury, Sumner and 2 more | 45 min |
| May 25, 11:05 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Perry | 25 min |
| May 25, 11:11 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Macon, Sumner, Trousdale | 34 min |
| May 25, 11:14 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Maury, Wayne | 31 min |
| May 25, 11:21 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 24 min |
| May 25, 11:38 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Marshall, Maury, Rutherford, Williamson | 22 min |
| May 25, 11:38 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Macon, Sumner, Trousdale, Williamson and 1 more | 37 min |
| May 25, 11:43 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Maury, Williamson, Wilson | 47 min |
| May 25, 11:46 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall, Maury | 29 min |
| May 25, 11:50 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall | 25 min |
| May 25, 11:55 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury, Rutherford, Williamson | 30 min |
| May 26, 12:09 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Marshall, Rutherford | 36 min |
| May 26, 12:11 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Davidson, Jackson, Macon, Rutherford, Smith and 4 more | 34 min |
| May 26, 12:34 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford | 26 min |
| May 26, 12:42 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Smith, Trousdale, Wilson | 33 min |
| May 26, 12:58 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, DeKalb, Grundy, Warren, White | 32 min |
| May 26, 1:17 AM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton, Putnam | 28 min |
| May 26, 1:37 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Overton, Pickett, Putnam | 38 min |
| May 26, 8:38 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 27 min |
| May 26, 8:51 AM CDT | Tornado Warning | OHX | Coffee | 24 min |
| May 26, 9:03 AM CDT | Severe Thunderstorm Warning | OHX | Coffee, Warren | 27 min |
| May 26, 9:11 AM CDT | Tornado Warning | OHX | Coffee, Warren | 34 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.